Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 51, NWS Nashville, TN

February 18, 2000Dickson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 18, 2000, 6:30 PM CST for Dickson County, Tennessee. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 18, 2000, 6:30 PM CST (00:30 UTC)
Expired
Feb 18, 2000, 7:00 PM CST
In force
30 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Dickson County, TN

What was reported inside it

TimeReportWhereRemark
Feb 18, 6:40 PM CSTThunderstorm Wind 50 ECountywide, TNTrees were blown down around the county. Some of these trees fell over power lines.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 18, 5:30 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 596 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
596 m²/s²
0-3 km storm-relative helicity
715 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 190033
SVRBNA
TNC043-190100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
630 PM CST FRI FEB 18 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DICKSON COUNTY IN TENNESSEE

* UNTIL 700 PM CST

* AT 630 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF SLAYDEN...OR ABOUT 7 MILES EAST
  OF ERIN...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR CUMBERLAND FURNACE BY 645 PM CST

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FRIDAY EVENING
FOR TENNESSEE.

$$
15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 2:15 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Feb 18, 2:15 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED SPELLING
NATIONAL WEATHER SERVICE NASHVILLE TN
215 PM CST FRI FEB 18 2000

CURRENT MSAS ANALYSIS SHOWS SURFACE LOW IN CENTRAL OKLAHOMA MOVING A
LITTLE NORTH OF EAST AT 25 KT. WARM FRONT TO THE EAST SNAKES THROUGH
SOUTH CENTRAL ARKANSAS...WEST AND MIDDLE TENNESSEE INTO EXTREME
NORTH GEORGIA. NEARLY ALL PRECIPITATION IS NORTH OF THIS BOUNDARY IN
KENTUCKY AND NORTHEAST MIDDLE TENNESSEE. HEAVIEST PRECIPITATION IS
JUST NORTH OF THE SURFACE TROUGH EXTENDING FROM THE LOW ENE ACROSS
MISSOURI AND ILLINOIS.

ALL THREE MODELS MOVE THE LOW ON AN ENE TRACK ACROSS THE OHIO RIVER
VALLEY TODAY AND TONIGHT. MOST PRESSING QUESTION IS THE POSSIBILITY
OF SEVERE WX. THERE IS CERTAINLY EXCELLENT LIFT JUST AHEAD OF THE
FRONTAL SYSTEM EXPECTED THROUGH THE AREA TONIGHT. SOME INSTABILITY
IS PREDICTED WITH LIFTED INDICES DROPPING INTO THE -2 RANGE.
NOTHING TO WRITE HOME ABOUT BUT ENOUGH TO KICKSTART THUNDERSTORM
ACTIVITY. MAIN LIMITING FACTOR SEEMS TO BE CAPE. MODELS KEEP THE
JUICIER CAPES ALONG AND JUST AHEAD OF THE FRONTAL SYSTEM WITH RATHER LOW
CAPE OVER MIDDLE TENNESSEE THROUGH MOST OF THE DAY. THUS ANY SEVERE
WILL BE SOMEWHAT LIMITED AND PROBABLY OCCUR LATE IN THE DAY. SELS
SLIGHT RISK EXPECTATION SEEMS TO BE HITTING THE RIGHT NOTE.

COLD FRONTAL TIMING IS SIMILAR IN MODEL OUTPUT WITH THE NGM BEING
THE SLOWER OF THE 3 MODELS. COLD FRONT SHOULD ENTER MIDDLE TENNESSEE
EARLY THIS EVENING...PASSING TO THE EAST AND OUT OF THE AREA AFTER
MIDNIGHT.

BNA TB 064/044 048/032 047 18961
CSV TE 061/046 047/028 043 18692

.BNA...NONE.

18
JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 6:02 PM CSTTornado WarningOHXMontgomery43 min
Feb 18, 6:07 PM CSTTornado WarningOHXBenton, Houston, Humphreys33 min
Feb 18, 6:34 PM CSTTornado WarningOHXRutherford, Wilson26 min
Feb 18, 6:34 PM CSTTornado WarningOHXWilliamson26 min
Feb 18, 6:42 PM CSTTornado WarningOHXRobertson33 min
Feb 18, 6:58 PM CSTTornado WarningOHXCannon, DeKalb, Rutherford, Smith, Wilson47 min
Feb 18, 7:01 PM CSTTornado WarningOHXLawrence, Wayne44 min
Feb 18, 7:11 PM CSTTornado WarningOHXBedford, Giles, Lincoln, Marshall34 min
Feb 18, 7:11 PM CSTTornado WarningOHXCoffee34 min
Feb 18, 7:20 PM CSTTornado WarningOHXGiles25 min
Feb 18, 7:29 PM CSTTornado WarningOHXBedford, Cannon, Coffee, Rutherford46 min
Feb 18, 7:45 PM CSTTornado WarningOHXGiles, Lincoln45 min
Feb 18, 7:45 PM CSTTornado WarningOHXMoore45 min
Feb 18, 8:30 PM CSTTornado WarningOHXFranklin, Lincoln, Moore45 min
Feb 18, 8:30 PM CSTTornado WarningOHXGrundy45 min
Feb 18, 8:41 PM CSTTornado WarningOHXVan Buren, Warren49 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.